MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 36IN 0 S/A CTX; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP370H
Medical Device Problem Codes Dull, Blunt (2407); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported from the analysis of the returned product that needle breakage was observed.It was reported that a patient underwent a c-section procedure on (b)(6) 2025 and suture was used.It was reported that performed a c-section a couple days ago the needle was found to be smooth and dull.Looks like they are reporting a faulty needle.No adverse impact to the patient/user.Device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/3/2025 this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: * can you identify the lot number and product code of the product used? product vcp370.I do not see a lot number on this suture packaging.* what is the event date? event date was monday, 10/6/2025 * please provide the title of external person providing answers to follow-up (e.G.Nurse, surgeon, risk manager) i was notified by t b (please refer to the attached email) rn at uofl l&d department.Dr t (please refer to the attached email) was the surgeon performing the c-section when the event occurred.* please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.I am shipping it back tomorrow via fedex.Tracking # (b)(4).H3 investigational summary: the product was returned to ethicon for evaluation.One used needle-suture piece and one empty folder that pertains to product code vcp370h were received for analysis.During visual inspection of the returned sample, it was observed that the needle was noted to be broken at the tip area.The other section of the needle was not returned for evaluation.This sample will be shipped to hsa for further analysis due to the needle breakage.No conclusion could be reached due to the sample needs additional evaluation by hsa.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3.Additional h6 investigation conclusion.Additional investigation summary: the product received for analysis was vcp370h.Visual inspection and metallurgical analysis were performed on the returned product.A failed suture needle was submitted for fractographic evaluation on november 20, 2026.The component was identified as product code vcp370h.The fracture mode of the failure was requested.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile fracture mode.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 36IN 0 S/A CTX
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23705876
Report Number2210968-2025-13533
Device Sequence Number10649517
Product Code GAM
UDI-Device Identifier10705031149908
UDI-Public10705031149908
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP370H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown